# SDR WVBA2003002

- Difficulty date: July 9, 2003
- Submitted: August 22, 2003
- Operation: Air carrier
- Aircraft: N42WP
- Make and model: Piper PA-31-350
- Aircraft serial: 318252038
- Engine: Lyc TIO540*
- System (JASC): 2731 · Elevator Tab Control System
- Part: Jackscrew
- Condition: Binding
- Location: Elevator Trim
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

WHILE DEPARTING, ELEVATOR TRIM WHEEL JAMMED AND PILOT WAS UNABLE TO FREE  SYSTEM.  ELEVATOR TRIM WAS STUCK IN A NOSE DOWN CONFIGURATION.  PILOT WAS ABLE TO COUNTERACT TRIM PRESSURES AND CONTINUED TO WHERE AIRPORT EMERGENCY CREWS WERE AVAILABLE.  MAINTENANCE FOUND THE ELEVATOR TRIM JACK SCREW BOUND UP TO TRIM CABLE DRUM.  JACK SCREW WAS DISCONNECTED FROM TAB AND FUNCTIONED WITH NO PROBLEMS.  MAINTENANCE RERIGGED ELEVATOR TRIM SYSTEM IAW SM.  FLIGHT CHECK WAS COMPLIED WITH GOOD RESULTS.  AC WAS RELEASED TO OPERATIONS.  INSPECTORS MET AC ON LANDING, INVESTIGATION WAS CONDUCTED, ACCUMULATIVE WEAR IN SYSTEM ALLOWED THE ELEVTOR TAB JACKSREW TO EXCEED ITS NORMAL LIMIT CAUSING THE JAM.  NO RECENT WORK HAD BEEN DONE.
